MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER RECANALIZATION CATHETER
Model Number CRUS6A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 11/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation is currently under way.Expiration date (03/2020).
 
Event or Problem Description
It was reported that after approximately five minutes activation time in a calcified left sfa via groin, the tip of the recanalization catheter was allegedly detached from the catheter and "remain" in the patient.It was further reported that stent was placed to secure the tip to the artery wall.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was required.The lot met all release criteria.Investigation summary: the device was not returned for evaluation.Therefore, the investigation is inconclusive for the reported tip detachment issue.Per the reported event details, the physician activated the catheter for more than five minutes.Per the ifu "do not exceed 5 minutes of activation time as crosser catheter malfunction may occur.If 5 minutes of activation time is achieved exchange for a second crosser catheter before resetting the crosser generator." therefore, the extended activation time could have contributed to the alleged tip detachment.However, the definitive root cause is unknown.Label review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that after approximately five minutes activation time in a calcified left sfa via groin, the tip of the recanalization catheter allegedly detached from the catheter and then remained in the patient.It was further reported that a stent was placed to secure the tip to the artery wall.

Brand Name
CROSSER RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8181217
Report Number2020394-2018-02225
Device Sequence Number13877008
Product Code PDU
UDI-Device Identifier10801741125659
UDI-Public(01)10801741125659
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRUS6A
Device Catalogue NumberCRUS6A
Device Lot NumberGFCQ1868
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight113